×

zbMATH — the first resource for mathematics

A meshfree method for the numerical solution of the RLW equation. (English) Zbl 1156.65090
Summary: We present a meshfree technique for the numerical solution of the regularized long wave (RLW) equation. This approach is based on a global collocation method using the radial basis functions (RBFs). Different kinds of RBFs are used for this purpose. Accuracy of the new method is tested in terms of \(L_{2}\) and \(L_\infty \) error norms. In case of non-availability of the exact solution, performance of the new method is compared with existing methods. Stability analysis of the method is established. Propagation of single and double solitary waves, wave undulation, and conservation properties of mass, energy and momentum of the RLW equation are discussed.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35L75 Higher-order nonlinear hyperbolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abdulloev, Kh.O.; Bogolubsky, I.L.; Makhankov, V.G., One more example of inelastic soliton interaction, Phys. lett., 56A, 427-428, (1976)
[2] Bhardwaj, D.; Shankar, R., A computational method for regularized long wave equation, Comput. math. appl., 40, 1397-1404, (2000) · Zbl 0965.65108
[3] Bona, J.L.; Bryant, P.J., A mathematical model for long waves generated by wave makers in nonlinear dispersive systems, Proc. Cambridge philos. soc., 73, 391-405, (1973) · Zbl 0261.76007
[4] Bona, J.L.; Pritchard, W.G.; Scott, L.R., A comparison of solutions of two model equations for long waves, (), 235-267 · Zbl 0534.76024
[5] Carlson, R.E.; Foley, T.A., The parameter \(R^2\) in multiquadric interpolation, Comput. math. appl., 21, 29-42, (1991) · Zbl 0725.65009
[6] Cheng, A.H.D.; Golberg, M.A.; Kansa, E.J.; Zammito, G., Exponential convergence and \(H - c\) multiquadric collocation method for partial differential equations, Numer. methods partial differential equations, 19, 571-594, (2003) · Zbl 1031.65121
[7] Dag, I.; Dogan, A.; Saka, B., B-spline collocation methods for numerical solutions of the RLW equation, Int. J. comput. math., 80, 743-757, (2003) · Zbl 1047.65088
[8] Eilbeck, J.C.; McGuire, G.R., Numerical study of RLW equation I: numerical methods, J. comput. phys., 19, 43-57, (1975) · Zbl 0325.65054
[9] Esen, A.; Kutluay, S., Application of a lumped Galerkin method to the regularized long wave equation, Appl. math. comput., 174, 833-845, (2006) · Zbl 1090.65114
[10] Fasshauer, G.E., Solving partial differential equations by collocation with radial basis functions, (), 1-8
[11] Franke, C.; Schaback, R., Solving partial differential equations by collocation with radial basis functions, Appl. math. comput., 93, 73-82, (1998) · Zbl 0943.65133
[12] Franke, C.; Schaback, R., Convergence order estimates of meshless collocation methods using radial basis functions, Adv. comput. math., 8, 381-399, (1998) · Zbl 0909.65088
[13] Gou, B.Y.; Cao, W.M., The Fourier pseudospectral method with a restrain operator for the RLW equation, J. comput. phys., 74, 110-126, (1988) · Zbl 0684.65097
[14] Hon, Y.C.; Cheung, K.F.; Mao, X.Z.; Kansa, E.J., Multiquadric solution for shallow water equations, ASCE J. hydraulic. eng., 125, 5, 524-533, (1999)
[15] Hon, Y.C.; Mao, X.Z., An efficient numerical scheme for burgers’ equation, Appl. math. comput., 95, 1, 37-50, (1998) · Zbl 0943.65101
[16] Hon, Y.C.; Schaback, R., On unsymmetric collocation by radial basis functions, Appl. math. comput., 119, 177-186, (2001) · Zbl 1026.65107
[17] Dag, Idris; Saka, Bülent; Irk, Dursun, Galerkin method for the numerical solution of the RLW equation using quintic B-splines, J. comput. appl. math., 190, 532-547, (2006) · Zbl 1086.65094
[18] Kansa, E.J., Multiquadrics scattered data approximation scheme with applications to computational fluid-dynamics I, surface approximations and partial derivative estimates, Comput. math. appl., 19, 127-145, (1990) · Zbl 0692.76003
[19] A.J. Khattak, Siraj-ul-Islam, A comparative numerical solutions of a class of KdV equations, Appl. Math. Comput., doi:10.1016/j.cam.2007.11.00
[20] Chen, J.Li, Y.; Pepper, D., Radial basis function method for 1-D and 2-D groundwater contaminant transport modelling, Comput. mech., 32, 10-15, (2003) · Zbl 1045.76548
[21] Lorentz, R.A.; Narcowich, F.J.; Ward, J.D., Collocation discretizations of the transport equation with radial basis functions, Appl. math. comput., 145, 97-116, (2003) · Zbl 1037.65102
[22] Olver, P.J., Euler operators and conservation laws of the BBM equation, Math. proc. camb. phil. soc., 85, 143-159, (1979) · Zbl 0387.35050
[23] Peregrine, D.H., Calculations of the development of an undular bore, J. fluid. mech., 25, 2, 321-330, (1966)
[24] Raslan, K.R., A computational method for the regularized long wave equation, Appl. math. comput., 167, 1101-1118, (2005) · Zbl 1082.65582
[25] S.G. Rubin, R.A. Graves, Cubic spline approximation for problems in fluid mechanics, Nasa TR R-436,Washington, DC, 1975
[26] Saka, B.; Dag, I.; Dogan, A., Galerkin method for the numerical solution of the RLW equation using quadratic B-spline, Int. J. comput. math., 81, 727-739, (2004) · Zbl 1060.65109
[27] Saka, B.; Dag, I., A collocation method for the numerical solution of the RLW equation using cubic B-spline basis, Arab. J. sci. eng., 30, 39-50, (2005)
[28] A.E. Tarwater, A parameter study of Hardy’s multiquadric method for scattered data interpolation, Lawrence Livermore National Laboratory, Technical Report UCRL-54670, 1985
[29] Wu, Z.; Hon, Y.C., Convergence error estimates in solving free boundary diffusion problem by radial basis functions method, Eng. anal. bound. elem., 27, 73-79, (2003) · Zbl 1040.91058
[30] Zerroukat, M.; Power, H.; Chen, C.S., A numerical method for heat transfer problem using collocation and radial basis functions, Int. J. numer. meth. eng., 42, 1263-1278, (1998) · Zbl 0907.65095
[31] Zhang, X.; Song, K.Z.; Lu, M.W.; Liu, X., Meshless methods based on collocation with radial basis functions, Comput. mech., 26, 333-343, (2000) · Zbl 0986.74079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.